Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 11:50:11 AM

Login with username, password and session length


Members
  • Total Members: 23785
  • Latest: corydon
Stats
  • Total Posts: 643540
  • Total Topics: 48966
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla, Sustiva Component Linked to Neuron Damage  (Read 1453 times)

0 Members and 1 Guest are viewing this topic.


Offline MitchMiller

  • Member
  • Posts: 479
Re: Atripla, Sustiva Component Linked to Neuron Damage
« Reply #1 on: September 29, 2012, 02:39:04 AM »
Science has just reached what common sense told most of us ten years ago!

Anything akin to a small dose of LSD taken on a daily basis can't be harmless. 

Or after thinking about it, Sustiva is a bit more like PCP than LSD!
« Last Edit: September 29, 2012, 02:40:55 AM by MitchMiller »

Offline mikeyb39

  • Member
  • Posts: 938
Re: Atripla, Sustiva Component Linked to Neuron Damage
« Reply #2 on: September 29, 2012, 07:33:07 AM »
unfortunately i knew this about a year ago.....my first regimen was Atripla and took it for a year, then my feet started going numb along with my hands and arms.  Doctor switched me off Atripla, but the nerve damage was already done.  i don't think its as worse as some since after i switched medication, but i stilll get the tingly and burning in my feet.  approx 5 to 10 percent of folks that take Atripla causes neuropathy symptoms.

So if a doctor tells you that Atripla is completely safe, be aware and keep an eye on your body and how it feels.  i woke up one day and my feet were numb. i don't have the numbness in my feet now, but still have the tingles and burning which is good some days and other days the flare up come and my feet and hands rebel against me.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD
09/05/2014  cd4-850 , VL-UD

Offline Common_ground

  • Member
  • Posts: 288
Re: Atripla, Sustiva Component Linked to Neuron Damage
« Reply #3 on: September 29, 2012, 01:04:43 PM »
Mikey, did you know for sure it was the efavirenz, and if so how did you come to that conclusion?
I have read that HIV itself can cause neuro problems and since it didnt resolve (?)when you switched could it be due to the virus? Or maybe a combination of both...

Reading things like this of course makes a efavirenz user like me worried. Im doing ok on Stocrin/Truvada but to get permanent nerve damage is a bit more than the previously talked about vivid dreams, anxiety and high cholesterol. Especially if its avoidable.
2011 May - Neg.
2012 June CD4:205, 16% VL:2676 Start Truvada/Stocrin
2012 July  CD4:234, 18% VL:88
2012 Sep  CD4:238, 17% VL:UD
2013 Feb  CD4:257, 24% VL:UD -viramune/truvada
2013 May CD4:276, 26% VL:UD

Offline mikeyb39

  • Member
  • Posts: 938
Re: Atripla, Sustiva Component Linked to Neuron Damage
« Reply #4 on: September 29, 2012, 05:41:32 PM »
my doctor was quite sure it was the atripla which is why he took me off it,  my numbness went away after being off it for 3 weeks, but the tingling and burning comes and goes still....my neurologist said the same thing......it only effects about 5 to 10 percent of folks so i wouldnt worry about it to much, i was just one of the unlucky ones i guess....neuro didnt think it was the hiv since my numbers are high and have been ud since i started meds.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD
09/05/2014  cd4-850 , VL-UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.